MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE, PRODUCT CODE: KRD

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE, PRODUCT CODE: KRD
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Abdominal Pain (1685); Malaise (2359)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the lot history records and accompanying lot release reports identified no quality issues related to device performance.A benchtop investigation could not occur because the devices remain implanted in the patient.Based on the information received thus far, no root cause can definitively be attributed to the device migration.The impede-fx us instructions for use also state, "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E., high flow vasculature, large luminal vessel diameter)." it is possible, but cannot be confirmed, that the devices migrated outside of the aortic wall due to the previously identified vessel perforation and high flow in the vicinity of the vessel it was deployed to.The patient is in stable condition and no clinical sequelae has been reported since the follow up ct scan.A supplemental report will be filed should additional information be received from the complainant.Note: in the us, the impede-fx is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature; this means impede-fx must be used with the impede (510k number: k181051) to mitigate migration risks.It was not communicated that an impede embolization plug was used in this case.Note: two lots were used during treatment and there is only space on the 3500a form to list expiration and manufacturing dates for one lot.Below is the complete information for both lots.F23092601u manufacture date: 10/02/2023, expiration date: 01/02/2027.F23100701u manufacture date: 10/24/2023, expiration date: 01/24/2027.Shape memory medical complaint reference number: (b)(4).
 
Event or Problem Description
The devices were being used to treat an endoleak.After initial access, it was observed via angiography that there was a perforation in the aortic wall caused by the bentson wire being used.70 imp-fx-12 plugs were then delivered, and it was noted the perforation appeared to have resolved with the delivery of the impede-fx devices.The remainder of the case was uneventful, and no abnormalities were noticed during imaging.The patient reported having lower left quadrant pain and malaise post-operation.A follow up ct was conducted in response to the llq pain, which had improved but had not entirely resolved since the procedure.During the ct, it was observed that several imp-fx-12 plugs (approximately 5-10) had migrated outside of the aortic wall.There was no intervention to address the migrated plugs and the latest update is that the patient is in stable condition.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE, PRODUCT CODE: KRD
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key19262166
Report Number3013353964-2024-00005
Device Sequence Number11408496
Product Code KRD
UDI-Device Identifier10810041650051
UDI-Public10810041650051
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberF23092601U, F23100701U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT GRAFT. MFG/MODEL UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown